Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 129, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 8, 2025, 7:24 PM CDT for Jasper County, Newton County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2025, 7:24 PM CDT (00:24 UTC)
- Expired
- Jun 8, 2025, 8:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Jasper County, TX, Newton County, TX
The radar
The Lake Charles radar (KLCH), 96 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2279 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 5:56 PM CDT, 1 hour 28 minutes earlier. Its key messages:
- Break in the heat here this week with several days of rain- cooled air and widespread cloud cover.
- Afternoon thunderstorms ongoing across Central LA and the Atchafalaya Basin.
- An MCS may move into the region early Monday morning with storms possible again in the afternoon.
- High rain chances will persist through the week and into next weekend.
Area forecast discussion, Jun 8, 5:56 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 556 PM CDT Sun Jun 8 2025 ...New AVIATION... .KEY MESSAGES... - Break in the heat here this week with several days of rain- cooled air and widespread cloud cover. - Afternoon thunderstorms ongoing across Central LA and the Atchafalaya Basin. - An MCS may move into the region early Monday morning with storms possible again in the afternoon. - High rain chances will persist through the week and into next weekend. && .SHORT TERM... (Tonight through Tuesday night) Issued at 420 PM CDT Sun Jun 8 2025 A cluster of thunderstorms have developed along a remnant outflow boundary moving through central Louisiana. The primary hazard has been large hail, but damaging winds will be possible as any large cores, hail or otherwise, come crashing to the surface. RAOB from 18Z observed greater than 4600 J/kg SBCAPE, but marginal mid and upper lapse rates and almost no shear. This indicates quickly growing updrafts with a lower end hail risk, such as what we are seeing. This threat should remain somewhat contained to central LA through the early evening. There is another risk of thunderstorms late tonight into Monday morning. Storm system sliding east out of OK/LA region will head this way after midnight. Guidance has agreement that this system will move south and east through western Louisiana, however, there is much disagreement about placement and maintenance of the MCS. The most-favored outcome has the MCS breaking in half east of DFW with two segments continuing; one down the I-20 corridor and the other towards Houston. A weak, but present, outflow boundary then moves through the CWA with only a few showers or storms noted along the boundary from approx 08z thru 15z or so. This is a scenario that has played out many times: system approaching and then splitting before the Lakes region. It has also played out where the system maintains and rolls right through southeast Texas and west Louisiana. While instability will be waning, guidance keeps about 2000 J/kg over the region when the system arrives. Whether the MCS dies off or not, the environment could still be supportive of a line of storms with strong winds, damaging hail and spinup tornadoes possible. Remain weather aware tonight and as you wake up for the Monday morning commute. Remnant boundary could spark off further storms in the afternoon, so long as the environment doesn't become too worked over. With low heights still in the region on Tuesday, another round of afternoon convection is expected. 11/Calhoun && .LONG TERM... (Wednesday through next Saturday) Issued at 420 PM CDT Sun Jun 8 2025 The very wet pattern continues into Wednesday and the longterm period. Upper shortwave moves across the south US Wednesday before stalling in central TX on Thursday. Flow off the Gulf and forcing generated by this feature should keep a continued fetch of widespread, showery rain in the forecast until the trof moves off fully at the end of the weekend. Several days of rainfall will result in a cascading flooding risk. There is a marginal risk of exceeding flash flood guidance each day Monday thru Friday. As we stack up rainfall totals, the risk will likely grow each day, particularly for localized areas with heaviest rainfall. A Flood Watch may be needed for portions of this coming week. 11/Calhoun && .AVIATION... (00Z TAFS) Issued at 555 PM CDT Sun Jun 8 2025 Will be watching diurnal thunderstorm activity near KAEX through about 09/03z. Otherwise mainly VFR conditions at all terminals through the evening hours. During the overnight attention will turn to a potential MCS feature that will move down from northeast Texas across the forecast area. Timing at this point looks to be between 09/08z to 09/14z. If this scenario of a thunderstorm complex moving across occurs, then gusty winds and IFR conditions will be possible at terminals. Air mass being worked over from the MCS feature is a possibility on Monday which would mean mainly VFR conditions after 09/15z. Rua && .MARINE... Issued at 420 PM CDT Sun Jun 8 2025 Light to occasionally modest onshore flow and low seas will persist through the middle of this week. Increasing rain chances will begin late tonight with high rain chances expected each day through the coming week. Periods of heavier rainfall and enhanced thunderstorms will be possible as weak disturbances move through the region. && .PRELIMINARY POINT TEMPS/POPS... AEX 73 91 71 86 / 30 60 60 80 LCH 78 91 76 88 / 30 40 40 80 LFT 77 91 75 87 / 30 50 50 90 BPT 77 92 76 89 / 30 40 30 80 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...11 LONG TERM....11 AVIATION...07
In the hours before
Special weather statement, Jun 8, 2:26 PM CDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
226 PM CDT Sun Jun 8 2025
LAZ029-082000-
Avoyelles LA-
226 PM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN AVOYELLES PARISH
THROUGH 300 PM CDT...
At 226 PM CDT, Doppler radar was tracking a strong thunderstorm over
Big Bend, or near Simmesport, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Simmesport, Bordelonville, and Big Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3117 9168 3116 9170 3114 9172 3112 9172
3110 9170 3109 9172 3107 9171 3104 9173
3099 9178 3098 9180 3095 9181 3094 9188
3112 9192 3119 9168
TIME...MOT...LOC 1926Z 257DEG 31KT 3105 9182
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JonesSpecial weather statement, Jun 8, 3:16 PM CDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
316 PM CDT Sun Jun 8 2025
LAZ029-082045-
Avoyelles LA-
316 PM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL AVOYELLES PARISH THROUGH
345 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hessmer, or near Marksville, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Marksville, Moreauville, Bordelonville, Cottonport, Mansura, Hessmer,
and Hamburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3116 9187 3098 9188 3103 9222 3111 9223
3114 9223 3114 9222 3115 9223 3117 9223
TIME...MOT...LOC 2016Z 272DEG 16KT 3109 9212
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JonesSpecial weather statement, Jun 8, 4:17 PM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
417 PM CDT Sun Jun 8 2025
LAZ028-029-082200-
Avoyelles LA-Rapides LA-
417 PM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RAPIDES AND
NORTHWESTERN AVOYELLES PARISHES THROUGH 500 PM CDT...
At 417 PM CDT, Doppler radar was tracking a strong thunderstorm near
Deville, or 7 miles north of Effie, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Deville, Brouillette, Centerpoint, and Lake Ophelia National Wildlife
Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3136 9208 3133 9208 3134 9203 3132 9200
3130 9200 3130 9201 3128 9202 3127 9199
3122 9199 3125 9196 3122 9194 3123 9192
3127 9195 3130 9193 3129 9189 3126 9186
3126 9185 3112 9190 3125 9223 3142 9216
TIME...MOT...LOC 2117Z 288DEG 15KT 3131 9212
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RuaSpecial weather statement, Jun 8, 4:25 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
425 PM CDT Sun Jun 8 2025
LAZ029-082200-
Avoyelles LA-
425 PM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN AVOYELLES PARISH
THROUGH 500 PM CDT...
At 425 PM CDT, Doppler radar was tracking a strong thunderstorm over
Simmesport, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Simmesport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 9179 3097 9181 3094 9180 3087 9180
3086 9181 3086 9182 3085 9182 3085 9183
3087 9192 3099 9189
TIME...MOT...LOC 2125Z 284DEG 20KT 3095 9183
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RuaThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:53 AM CDT | Special Weather Statement | LCH | Vernon | 52 min |
| Jun 9, 4:09 AM CDT | Special Weather Statement | LCH | Avoyelles, Evangeline | 51 min |
| Jun 9, 5:41 AM CDT | Special Marine Warning | LCH | 49 min | |
| Jun 8, 8:32 PM CDT | Special Weather Statement | LCH | Jasper, Newton | 28 min |
| Jun 9, 2:12 AM CDT | Special Weather Statement | LCH | Sabine | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.